Alert archive / Kentucky / Tornado Warnings in 2011

Tornado Warning 25, NWS Jackson, KY

April 23, 2011Bath County, Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this tornado warning at Apr 23, 2011, 6:26 AM EDT for Bath County, Fleming County, Rowan County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2011, 6:26 AM EDT (10:26 UTC)
Expired
Apr 23, 2011, 7:06 AM EDT
In force
40 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Bath County, KY, Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WFUS53 KJKL 231026
TORJKL
KYC011-069-205-231115-
/O.NEW.KJKL.TO.W.0025.110423T1026Z-110423T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
626 AM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 715 AM EDT

* AT 621 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR MILLERSBURG...OR 9 MILES EAST OF
  CYNTHIANA...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLEMINGSBURG...COWAN...BETHEL...NEPTON...ELIZAVILLE...SHERBURNE...
  PECKS RIDGE...CRAINTOWN...PEBBLE...ODESSA...TILTON...WYOMING...
  POPLAR PLAINS...GRANGE CITY...DALESBURG...HILLSBORO...MOUNT
  CARMEL...RINGOS MILLS...GODDARD AND WALLINGFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3854 8364 3849 8358 3844 8357 3840 8343
      3822 8341 3822 8395 3830 8386 3833 8385
      3835 8391 3841 8394 3844 8399 3848 8396
      3849 8391 3847 8386
TIME...MOT...LOC 1026Z 266DEG 39KT 3834 8407

$$

BECKER
2 follow-up statements
845 
WWUS53 KJKL 231051
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
651 AM EDT SAT APR 23 2011

KYC011-069-205-231115-
/O.CON.KJKL.TO.W.0025.000000T0000Z-110423T1115Z/
FLEMING KY-ROWAN KY-BATH KY-
651 AM EDT SAT APR 23 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME NORTH CENTRAL
BATH...NORTH CENTRAL ROWAN AND CENTRAL FLEMING COUNTIES UNTIL 715 AM
EDT...

AT 646 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR PECKS RIDGE...OR 6 MILES SOUTHWEST OF
FLEMINGSBURG...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  POPLAR PLAINS...HILLSBORO...GODDARD...WALLINGFORD...PLUMMERS
  LANDING...MUSES MILLS AND WALTZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3827 8378 3844 8378 3846 8357 3844 8357
      3840 8343 3827 8342
TIME...MOT...LOC 1051Z 266DEG 39KT 3836 8372

$$

BECKER
233 
WWUS53 KJKL 231106
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
706 AM EDT SAT APR 23 2011

KYC011-069-205-231115-
/O.CAN.KJKL.TO.W.0025.000000T0000Z-110423T1115Z/
FLEMING KY-ROWAN KY-BATH KY-
706 AM EDT SAT APR 23 2011

...THE TORNADO WARNING FOR EXTREME NORTH CENTRAL BATH...NORTH CENTRAL
ROWAN AND CENTRAL FLEMING COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3827 8378 3844 8378 3846 8357 3844 8357
      3840 8343 3827 8342
TIME...MOT...LOC 1105Z 266DEG 39KT 3837 8353

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:48 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 23, 3:48 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
348 AM EDT SAT APR 23 2011

.SHORT TERM.../TODAY THROUGH SUNDAY NIGHT/...UPDATED

COMPLEX OF THUNDERSTORMS IS CURRENTLY ALIGNED FROM NORTHEASTERN
THROUGH SOUTH CENTRAL KENTUCKY. INDIVIDUAL CELLS HAVE GENERALLY
WEAKENED AS THEY HAVE ENCROACHED OUR AREA...WHERE INSTABILITY DROPS
OFF QUITE A BIT COMPARED TO THE ABUNDANT SHEAR AVAILABLE THANKS TO A
STOUT LOW LEVEL JET. THE SURFACE WARM FRONT IS LOCATED ACROSS
NORTHEASTERN KENTUCKY...AND THIS WILL CONTINUE TO LIFT NORTHEAST INTO
WEST VIRGINIA THROUGH DAWN.

THE MODELS CONTINUE TO FOCUS THE BEST MOISTURE CONVERGENCE NEAR THE
OHIO RIVER THROUGH SUNDAY NIGHT...AND WILL CONTINUE TO USE A SHARP
GRADIENT OF POPS FROM NORTH TO SOUTH. THERE WILL BE PLENTY OF
INSTABILITY AVAILABLE OVER THE NEXT COUPLE OF DAYS...WITH MODEL
SOUNDINGS SHOWING GOOD MID-LEVEL DRY AIR THIS AFTERNOON FOR ALL. WILL
CONTINUE TO MENTION THE POSSIBILITY OF SEVERE IN THE HWO. HIGHER
PRECIPITABLE WATER VALUES ALSO WARRANT THE MENTION OF ISOLATED FLASH
FLOODING...ESPECIALLY ALONG NORTH OF I-64.

.LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED

LATEST MODEL SUITE CONTINUES TO POINT TOWARDS AN ACTIVE AND WET
EXTENDED PERIOD AND OVERALL ONLY MADE A FEW NUDGES TO TEMPS AND POPS
BASED ON THE LATEST GUIDANCE.

THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS...

THE ECMWF AND GFS ARE IN REASONABLE AGREEMENT THROUGH TUESDAY. A
STATIONARY FRONT SHOULD BE LOCATED NEAR THE OHIO RIVER SUNDAY
EVENING. AS UN UPPER TROUGH PUSHES EAST FROM THE SW CONUS SUNDAY
NIGHT TO THE MIDDLE OF THE NATION BY TUESDAY...AND TAKES ON A
NEGATIVE TILT...SURFACE LOW PRESSURE DEVELOPMENT WILL OCCUR OVER THE
MIDDLE OF THE NATION. THIS WILL PULL THE FRONTAL BOUNDARY FURTHER
NORTH AS A WARM FRONT DURING THIS TIME...LEAVING US MORE DEEPLY IN
THE WARM SECTOR. CAN NOT RULE OUT SOME CONVECTION POPPING UP DURING
THIS TIME...BUT POPS LOOK RATHER LOW. THE STORM SYSTEM WILL LIFT
NORTH OVER THE MIDWEST MONDAY NIGHT AND TUESDAY...WITH TIMING STILL
UNCERTAIN. THE COLD FRONT TRAILING FROM THE SYSTEM WILL APPROACH OUR
AREA...WITH CONVECTION SET OFF ALONG THE FRONT POSSIBLY MAKING IT
HERE TUESDAY...JUSTIFYING POPS HIGHER INTO THE CHANCE RANGE. THE
FRONT WILL BECOME STRUNG OUT PARALLEL TO THE UPPER FLOW AND STALL
BEFORE ARRIVING. AS THIS SYSTEM LEAVES TO THE NORTH...IT LEAVES A
REMNANT UPPER LOW IN THE VICINITY OF MN/WI EARLY TUESDAY EVENING. THE
MODEL HANDLING OF THIS REMNANT UPPER LOW EVENTUALLY BECOMES AN ISSUE
FOR OUR AREA.

BY TUESDAY NIGHT ANOTHER SHORT WAVE TROUGH WILL BE DROPPING INTO THE
LARGE SCALE TROUGH AXIS OVER THE MID CONUS. SURFACE LOW DEVELOPMENT
ASSOCIATED WITH IT WILL TAKE PLACE OVER TX/OK AND THEN HEAD NE TOWARD
THE GREAT LAKES. INCREASING WARM AIR ADVECTION AND FLOW OFF THE GULF
AHEAD OF THE SYSTEM WILL MEAN INCREASING POPS TUESDAY NIGHT. AS THE
LOW PASSES TO OUR NW AND THE TRAILING COLD FRONT APPROACHES...OUR
POPS MAX OUT ON WED AND WED NIGHT. HAVE USED A PEAK IN THE LIKELY
CATEGORY AT THIS POINT.

AS THIS SYSTEM LEAVES...THE GFS LIFTS OUT THE AFOREMENTIONED MN/WI
UPPER LOW AHEAD OF IT...AND WE SEE A QUICK SHOT OF CHILLY AIR MOVE
THROUGH ON THURSDAY AND THURSDAY NIGHT WITH SHOWERS POSSIBLE...
FOLLOWED BY WARMING ON FRIDAY. IN THE ECMWF...THE MN/WI LOW REMAINS
CLOSED AND LINGERS LONGER. THE SECOND SYSTEM PASSES IT BY TO THE SE
AND THE TWO DO A BIT OF A FUJIWARA DANCE. THIS SENDS THE MN/WI LOW SE
AND DOES NOT BRING OUR COLDEST AIR INTO PLACE UNTIL FRIDAY AND FRIDAY
NIGHT. ALTHOUGH SOME MEMBERS OF THE GFS ENSEMBLE SUPPORT THE
ECMWF...THE ENSEMBLE MEAN MORE HEAVILY FAVORS THE OPERATIONAL
GFS...AND HAVE WEIGHTED THE FORECAST THAT WAY.

&&

.AVIATION.../06Z TO 06Z/

EXPECT VFR CONDITIONS TO GENERALLY HOLD THROUGH THE PERIOD AT THE TAF
SITES. LOW LEVEL WIND SHEAR WILL BE THE PRIMARY CONCERN DURING THE
OVERNIGHT HOURS AS A STRONG NOCTURNAL LOW LEVEL JET HAS ENGAGED
OVERHEAD. A COMPLEX OF THUNDERSTORMS LOCATED ACROSS CENTRAL KENTUCKY
WILL LIKELY ONLY EFFECT LOCATIONS NEAR AND NORTH OF THE I-64 CORRIDOR
THROUGH 12Z...AND HAVE ONLY MENTIONED A VCTS AT THE TAF SITES AS
THERE MAY BE A FEW ISOLATED CELLS THAT CAN GET GOING. LLWS WILL EASE
UP AFTER 13Z...WITH GUSTY SW WINDS ENGAGING AT THE SURFACE BY 16Z AS
THE INVERSION MIXES OUT. ISOLATED TO SCATTERED CONVECTION CAN NOT BE
RULED OUT AT JKL...SO HAVE LEFT IN A VCTS AFTER 16Z. HAVE NOT
INCLUDED THIS AT LOZ AND SME UNTIL AFTER 00Z...WHEN ANOTHER COMPLEX
OF STORMS MAY BE MOVING IN FROM THE WEST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GEOGERIAN
LONG TERM...HAL/MB
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 22, 9:44 PM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
944 PM EDT FRI APR 22 2011

KYZ068-069-079-080-083>088-107-109>120-240445-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
944 PM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR EXCESSIVE RAINFALL AND THE
POTENTIAL FOR SEVERE WEATHER THROUGH THIS EVENING.

KYZ044-050>052-058>060-104-106-108-240445-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-
WOLFE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...CAMPTON
944 PM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STORMS
COULD BECOME SEVERE DURING THE EARLY MORNING HOURS...PRODUCING LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE NEAR THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR EXCESSIVE RAINFALL AND THE
POTENTIAL FOR SEVERE WEATHER THIS EVENING.

JJ

In the hours before

Special weather statement, Apr 23, 3:05 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
305 AM EDT SAT APR 23 2011

KYZ044-050>052-059-060-104-106-230745-
FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-POWELL-MORGAN-
305 AM EDT SAT APR 23 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 345 AM EDT SATURDAY MORNING...

   SOUTHEASTERN FLEMING...
   ROWAN...
   BATH...
   WESTERN ELLIOTT...
   MONTGOMERY...
   NORTHERN MORGAN...
   NORTHERN MENIFEE AND
   NORTHWESTERN POWELL.

AT 305 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED NEAR
WADES MILL...OR NEAR MOUNT STERLING...MOVING EAST AT 60 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MOUNT STERLING
AROUND 310 AM EDT...STEPSTONE AROUND 315 AM EDT...OLYMPIA AROUND 320
AM EDT...MIDLAND AROUND 325 AM EDT...FARMERS AROUND 330 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT
LIGHTNING IN THESE AREAS.

GEOGERIAN
Special weather statement, Apr 23, 3:44 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
344 AM EDT SAT APR 23 2011

KYZ052-058>060-104-106-108-109-111-230815-
ROWAN-ELLIOTT-MENIFEE-POWELL-ESTILL-MORGAN-MAGOFFIN-WOLFE-LEE-
344 AM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415
AM EDT SATURDAY MORNING...

   EXTREME SOUTH CENTRAL ROWAN...
   SOUTHWESTERN ELLIOTT...
   MORGAN...
   MENIFEE...
   EASTERN POWELL...
   NORTHWESTERN MAGOFFIN...
   NORTHERN WOLFE...
   EXTREME EAST CENTRAL ESTILL AND
   EXTREME NORTH CENTRAL LEE.

AT 345 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NADA...OR 8
MILES EAST OF STANTON...MOVING EAST AT 55 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RED RIVER GORGE
AROUND 350 AM EDT...STOLL AROUND 355 AM EDT...PEKIN AROUND 400 AM
EDT...NEW CUMMER AROUND 405 AM EDT...LIBERTY ROAD AROUND 410 AM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

GEOGERIAN
Special weather statement, Apr 23, 4:15 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT SAT APR 23 2011

KYZ104-106-107-109-119-230900-
ELLIOTT-JOHNSON-MARTIN-MORGAN-MAGOFFIN-
415 AM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500
AM EDT SATURDAY MORNING...

   EXTREME SOUTH CENTRAL ELLIOTT...
   EASTERN MORGAN...
   JOHNSON...
   NORTHERN MARTIN AND
   NORTHERN MAGOFFIN.

AT 414 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DINGUS...OR 10
MILES EAST OF WEST LIBERTY...MOVING EAST AT 60 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...REDBUSH AROUND
420 AM EDT...WINIFRED AROUND 425 AM EDT...NIPPA AROUND 430 AM EDT...
CHESTNUT AROUND 435 AM EDT...JOB AROUND 440 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT
LIGHTNING IN THESE AREAS.

GEOGERIAN
Special weather statement, Apr 23, 4:40 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
440 AM EDT SAT APR 23 2011

KYZ058>060-108-111-230915-
MENIFEE-POWELL-ESTILL-WOLFE-LEE-
440 AM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
AM EDT SATURDAY MORNING...

   SOUTH CENTRAL MENIFEE...
   SOUTHERN POWELL...
   WESTERN WOLFE...
   ESTILL AND
   NORTHERN LEE.

AT 440 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KNOB LICK...OR
10 MILES WEST OF IRVINE...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KINGS STATION
AROUND 445 AM EDT...IRVINE AROUND 450 AM EDT...WILLOW TREE AROUND 455
AM EDT...COBHILL AROUND 500 AM EDT...PILOT AROUND 505 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND HAIL UP TO THE SIZE OF DIMES IN THESE AREAS.

GEOGERIAN
Local storm report, Apr 23, 5:05 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
505 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     HAIL             IRVINE                  37.70N 83.97W
04/23/2011  E0.50 INCH       ESTILL             KY   911 CALL CENTER

            DISPATCHER REPORTED LARGEST HAIL WAS AROUND DIME SIZED

&&

MB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:01 PM EDTTornado WarningJKLBath, Menifee, Montgomery29 min
Apr 22, 8:29 PM EDTTornado WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Rowan31 min
Apr 23, 7:15 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 2 more3 hr
Apr 23, 3:55 PM EDTFlash Flood WatchJKLBath, Fleming, Montgomery, Rowan35 hr
Apr 23, 4:10 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan23 min
Apr 23, 4:24 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan34 min
Apr 23, 4:33 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan3 hr
Apr 23, 4:59 PM EDTFlash Flood WarningJKLBath, Fleming, Rowan3 hr

Nearby

Tornado Warnings in Kentucky, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.